Strategy-proofness on Euclidean spaces
AbstractIn this paper we characterize strategy-proof voting schemes on Euclidean spaces. A voting scheme is strategy-proof whenever it is optimal for every agent to report his best alternative. Here the individual preferences underlying these best choices are separable and quadratic. It turns out that a voting scheme is strategy-proof if and only if () its range is a closed Cartesian subset of Euclidean space, () the outcomes are at a minimal distance to the outcome under a specific coordinatewise veto voting scheme, and () it satisfies some monotonicity properties. Neither continuity nor decomposability is implied by strategy-proofness, but these are satisfied if we additionally impose Pareto-optimality or unanimity.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Springer in its journal Social Choice and Welfare.
Volume (Year): 14 (1997)
Issue (Month): 3 ()
Note: Received: 18 October 1993/Accepted: 2 February 1996
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00355/index.htm
Other versions of this item:
- Peremans, W. & Peters, H. & Stel, H. v.d. & Storcken, T., 1997. "Strategy-proofness on Euclidean spaces," Open Access publications from Maastricht University urn:nbn:nl:ui:27-12249, Maastricht University.
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Bettina Klaus, 2001.
"Target Rules for Public Choice Economies on Tree Networks and in Euclidean Spaces,"
Theory and Decision,
Springer, vol. 51(1), pages 13-29, August.
- Klaus, Bettina, 2001. "Target rules for public choice economies on tree networks and in euclidean spaces," Open Access publications from Maastricht University urn:nbn:nl:ui:27-20046, Maastricht University.
- James Schummer & Rakesh V. Vohra, 1999.
"Strategy-proof Location on a Network,"
1253, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Saralees Nadarajah, 2009. "The Pareto optimality distribution," Quality & Quantity: International Journal of Methodology, Springer, vol. 43(6), pages 993-998, November.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).
If references are entirely missing, you can add them using this form.